Alert archive / Connecticut / River Flood Warnings in 2020
River Flood Warning 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Apr 15, 2020, 3:02 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It took effect at Apr 16, 2020, 1:41 AM EDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2020, 3:02 PM EDT (19:02 UTC)
- In effect from
- Apr 16, 2020, 1:41 AM EDT
- Expired
- Apr 17, 2020, 11:32 AM EDT
- In force
- 34 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- Minor
The radar
The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Connecticut River at Middle Haddam (MHDC3). The gauge peaked at 7.31 ft at Apr 16, 2020, 10:00 AM EDT.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10.5 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01193050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
958
WGUS41 KBOX 151902
FLWBOX
Bulletin...Immediate broadcast requested
Flood Warning
National Weather Service Boston/Norton MA
302 PM EDT Wed Apr 15 2020
...The National Weather Service in Boston/Norton, MA has issued a
Flood Warning for the following rivers in Connecticut...
Connecticut River At Hartford affecting Hartford and Middlesex
Counties
Connecticut River At Middle Haddam affecting Middlesex County
River levels on the Connecticut River at Hartford and Middle Haddam
will rise a little above flood stage late today and Thursday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...A Flood Statement providing the latest information
in this flood event will be issued within the next 8 hours, or
earlier if needed.
Safety Message...Do not allow children to play near swollen rivers,
streams or culverts. Swiftly moving water can pose an imminent threat
to life.
&&
CTC003-007-161902-
/O.NEW.KBOX.FL.W.0004.200415T2000Z-200416T2200Z/
/HFDC3.1.ER.200415T2000Z.200416T0100Z.200416T1600Z.NO/
302 PM EDT Wed Apr 15 2020
The National Weather Service in Boston/Norton, MA has issued a
* Flood Warning for
The Connecticut River At Hartford.
* until Thursday evening...or until the warning is cancelled.
* At 2:30 PM Wednesday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this
afternoon and continue to rise to near 16.2 feet by tonight. The
river will fall below flood stage by tomorrow early afternoon.
* Impact...At 16.0 feet...Minor flooding is expected in several low
lying areas outside levee protection in Hartford, as well as
downstream through Wethersfield and Glastonbury. Further downstream
flooding is likely in the vicinity of Meadow Road, Route 17A, in
the Gildersleeve section of Portland. A portion of this roadway
will likely be closed. This includes the Exchange Club of Portland
Fairgrounds. Boating interests should prepare for a period of swift
river flows during this period.
&&
LAT...LON 4163 7270 4180 7273 4180 7259 4164 7258
4163 7263 4164 7263
$$
CTC007-161902-
/O.NEW.KBOX.FL.W.0005.200416T1100Z-200417T1000Z/
/MHDC3.1.ER.200416T1100Z.200416T1300Z.200417T0400Z.UU/
302 PM EDT Wed Apr 15 2020
The National Weather Service in Boston/Norton, MA has issued a
* Flood Warning for
The Connecticut River At Middle Haddam.
* from Thursday morning to Friday morning...or until the warning is
cancelled.
* At 2:55 PM Wednesday the stage was 6.4 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
morning and continue to rise to near 7.2 feet by tomorrow late
morning. The river will fall below flood stage by early Friday
morning.
* Impact...At 7.0 feet...Flooding is likely in the vicinity of Meadow
Road, Route 17A, in the Gildersleeve section of Portland. A portion
of this roadway will likely be closed. This includes the Exchange
Club of Portland Fairgrounds. Boating interests should prepare for
a period of swift river flows during this period.
&&
LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
4141 7251 4156 7270
$$5 follow-up statements
404
WGUS81 KBOX 160543
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
143 AM EDT Thu Apr 16 2020
...The Flood Warning is cancelled for the following rivers in Rhode
Island...
Pawtuxet River At Cranston affecting Kent and Providence Counties
...The Flood Warning has been extended for the following rivers in
Connecticut...
Connecticut River At Hartford affecting Hartford and Middlesex
Counties
Connecticut River At Middle Haddam affecting Middlesex County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...A Flood Statement providing the latest information
in this flood event will be issued within the next 8 hours, or
earlier if needed.
Safety Message...Do not allow children to play near swollen rivers,
streams or culverts. Swiftly moving water can pose an imminent threat
to life.
&&
RIC003-007-160613-
/O.CAN.KBOX.FL.W.0003.000000T0000Z-200416T1200Z/
/CRAR1.1.ER.200415T0045Z.200415T1430Z.200416T0330Z.NO/
143 AM EDT Thu Apr 16 2020
The Flood Warning is cancelled for
The Pawtuxet River At Cranston.
* At 1:16 AM Thursday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at 11:30 PM Wednesday.
* Forecast...The river will continue to fall to 7.3 feet by tomorrow
morning.
* Impact...At 9.0 feet...Minor lowland flooding will occur along the
river as it flows through Warwick and Cranston.
&&
LAT...LON 4178 7156 4180 7139 4172 7137 4170 7155
$$
CTC003-007-170000-
/O.EXT.KBOX.FL.W.0004.000000T0000Z-200417T0000Z/
/HFDC3.1.ER.200415T1952Z.200416T0516Z.200416T1800Z.NO/
143 AM EDT Thu Apr 16 2020
The Flood Warning continues for
The Connecticut River At Hartford.
* until this evening...or until the warning is cancelled.
* At 1:16 AM Thursday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 16.0 feet...Minor flooding is expected in several low
lying areas outside levee protection in Hartford, as well as
downstream through Wethersfield and Glastonbury. Further downstream
flooding is likely in the vicinity of Meadow Road, Route 17A, in
the Gildersleeve section of Portland. A portion of this roadway
will likely be closed. This includes the Exchange Club of Portland
Fairgrounds. Boating interests should prepare for a period of swift
river flows during this period.
&&
LAT...LON 4163 7270 4180 7273 4180 7259 4164 7258
4163 7263 4164 7263
$$
CTC007-170543-
/O.EXT.KBOX.FL.W.0005.200416T0541Z-200418T0030Z/
/MHDC3.1.ER.200416T0041Z.200416T1200Z.200417T1830Z.UU/
143 AM EDT Thu Apr 16 2020
The Flood Warning continues for
The Connecticut River At Middle Haddam.
* from early this morning to Friday evening...or until the warning is
cancelled.
* At 12:55 AM Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.7 feet by this
morning. The river will fall below flood stage tomorrow early
afternoon.
* Impact...At 8.0 feet...Flooding is expected in low lying sections
along the Connecticut River from Wethersfield and Glastonbury
downstream through Cromwell, Middletown and Portland. Boating
interests should prepare for a period of swift river flows.
&&
LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
4141 7251 4156 7270
$$845
WGUS81 KBOX 161632
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1232 PM EDT Thu Apr 16 2020
...The Flood Warning has been extended for the following rivers in
Connecticut...
Connecticut River At Middle Haddam affecting Middlesex County
...The Flood Warning continues for the following rivers in
Connecticut...
Connecticut River At Hartford affecting Hartford and Middlesex
Counties
The Connecticut River at Hartford has crest and will fall below
flood stage Thursday afternoon. However, it will not fall below action
stage until late Sunday night.
The Connecticut River at Middle Haddam will remain in minor flood stage
through Friday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...A Flood Statement providing the latest information
in this flood event will be issued within the next 8 hours, or
earlier if needed.
Safety Message...Do not allow children to play near swollen rivers,
streams or culverts. Swiftly moving water can pose an imminent threat
to life.
&&
CTC007-171632-
/O.EXT.KBOX.FL.W.0005.000000T0000Z-200418T0000Z/
/MHDC3.1.ER.200416T0041Z.200417T0100Z.200417T1800Z.UU/
1232 PM EDT Thu Apr 16 2020
The Flood Warning continues for
The Connecticut River At Middle Haddam.
* until Friday evening...or until the warning is cancelled.
* At 11:55 AM Thursday the stage was 7.3 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.4 feet by
tonight. The river will fall below flood stage tomorrow early
afternoon.
* Impact...At 7.0 feet...Flooding is likely in the vicinity of Meadow
Road, Route 17A, in the Gildersleeve section of Portland. A portion
of this roadway will likely be closed. This includes the Exchange
Club of Portland Fairgrounds. Boating interests should prepare for
a period of swift river flows during this period.
&&
LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
4141 7251 4156 7270
$$
CTC003-007-170000-
/O.CON.KBOX.FL.W.0004.000000T0000Z-200417T0000Z/
/HFDC3.1.ER.200415T1952Z.200416T0516Z.200416T1800Z.NO/
1232 PM EDT Thu Apr 16 2020
The Flood Warning continues for
The Connecticut River At Hartford.
* until this evening...or until the warning is cancelled.
* At 11:30 AM Thursday the stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 16.0 feet...Minor flooding is expected in several low
lying areas outside levee protection in Hartford, as well as
downstream through Wethersfield and Glastonbury. Further downstream
flooding is likely in the vicinity of Meadow Road, Route 17A, in
the Gildersleeve section of Portland. A portion of this roadway
will likely be closed. This includes the Exchange Club of Portland
Fairgrounds. Boating interests should prepare for a period of swift
river flows during this period.
&&
LAT...LON 4163 7270 4180 7273 4180 7259 4164 7258
4163 7263 4164 7263
$$
TG543
WGUS81 KBOX 161920
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
320 PM EDT Thu Apr 16 2020
...The Flood Warning is cancelled for the following rivers in
Connecticut...
Connecticut River At Hartford affecting Hartford and Middlesex
Counties
...The Flood Warning continues for the following rivers in
Connecticut...
Connecticut River At Middle Haddam affecting Middlesex County
The flood warning for the Connecticut River at Hartford has been
cancelled as the river has dropped below minor flood stage. However,
the Connecticut River at Middle Haddam will remain in minor flood stage
through Friday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...A Flood Statement providing the latest information
in this flood event will be issued within the next 8 hours, or
earlier if needed.
Safety Message...Do not allow children to play near swollen rivers,
streams or culverts. Swiftly moving water can pose an imminent threat
to life.
&&
CTC003-007-161950-
/O.CAN.KBOX.FL.W.0004.000000T0000Z-200417T0000Z/
/HFDC3.1.ER.200415T1952Z.200416T0516Z.200416T1752Z.NO/
320 PM EDT Thu Apr 16 2020
The Flood Warning is cancelled for
The Connecticut River At Hartford.
* At 2:30 PM Thursday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 1:52 PM Thursday.
* Forecast...The river will continue to fall to 14.6 feet by tomorrow
morning.
* Impact...At 16.0 feet...Minor flooding is expected in several low
lying areas outside levee protection in Hartford, as well as
downstream through Wethersfield and Glastonbury. Further downstream
flooding is likely in the vicinity of Meadow Road, Route 17A, in
the Gildersleeve section of Portland. A portion of this roadway
will likely be closed. This includes the Exchange Club of Portland
Fairgrounds. Boating interests should prepare for a period of swift
river flows during this period.
&&
LAT...LON 4163 7270 4180 7273 4180 7259 4164 7258
4163 7263 4164 7263
$$
CTC007-171920-
/O.CON.KBOX.FL.W.0005.000000T0000Z-200418T0000Z/
/MHDC3.1.ER.200416T0041Z.200417T0100Z.200417T1800Z.UU/
320 PM EDT Thu Apr 16 2020
The Flood Warning continues for
The Connecticut River At Middle Haddam.
* until Friday evening...or until the warning is cancelled.
* At 2:55 PM Thursday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.4 feet by
tonight. The river will fall below flood stage tomorrow early
afternoon.
* Impact...At 7.0 feet...Flooding is likely in the vicinity of Meadow
Road, Route 17A, in the Gildersleeve section of Portland. A portion
of this roadway will likely be closed. This includes the Exchange
Club of Portland Fairgrounds. Boating interests should prepare for
a period of swift river flows during this period.
&&
LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
4141 7251 4156 7270
$$
TG144
WGUS81 KBOX 170158
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
958 PM EDT Thu Apr 16 2020
...The Flood Warning continues for the following rivers in
Connecticut...
Connecticut River At Middle Haddam affecting Middlesex County
The Connecticut River at Middle Haddam will remain in minor flood stage
through Friday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...A Flood Statement providing the latest information
in this flood event will be issued within the next 8 hours, or
earlier if needed.
Safety Message...Do not allow children to play near swollen rivers,
streams or culverts. Swiftly moving water can pose an imminent threat
to life.
&&
CTC007-180000-
/O.CON.KBOX.FL.W.0005.000000T0000Z-200418T0000Z/
/MHDC3.1.ER.200416T0041Z.200417T0200Z.200417T1800Z.UU/
958 PM EDT Thu Apr 16 2020
The Flood Warning continues for
The Connecticut River At Middle Haddam.
* until Friday evening...or until the warning is cancelled.
* At 8:55 PM Thursday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.4 feet by
tonight. The river will fall below flood stage tomorrow early
afternoon.
* Impact...At 7.0 feet...Flooding is likely in the vicinity of Meadow
Road, Route 17A, in the Gildersleeve section of Portland. A portion
of this roadway will likely be closed. This includes the Exchange
Club of Portland Fairgrounds. Boating interests should prepare for
a period of swift river flows during this period.
&&
LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
4141 7251 4156 7270
$$950
WGUS81 KBOX 171532
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1132 AM EDT Fri Apr 17 2020
...The Flood Warning is cancelled for the following rivers in
Connecticut...
Connecticut River At Middle Haddam affecting Middlesex County
The Connecticut River has fallen below flood stage at Middle Haddam
with the river levels expected to continue to recede over the next 24
to 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...A Flood Statement providing the latest information
in this flood event will be issued within the next 8 hours, or
earlier if needed.
Safety Message...Do not allow children to play near swollen rivers,
streams or culverts. Swiftly moving water can pose an imminent threat
to life.
&&
CTC007-171602-
/O.CAN.KBOX.FL.W.0005.000000T0000Z-200418T0000Z/
/MHDC3.1.ER.200416T0041Z.200416T1620Z.200417T0615Z.UU/
1132 AM EDT Fri Apr 17 2020
The Flood Warning is cancelled for
The Connecticut River At Middle Haddam.
* At 10:55 AM Friday the stage was 6.6 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at 2:15 AM Friday.
* Forecast...The river will continue to fall to 5.0 feet by tomorrow
morning.
* Impact...At 7.0 feet...Flooding is likely in the vicinity of Meadow
Road, Route 17A, in the Gildersleeve section of Portland. A portion
of this roadway will likely be closed. This includes the Exchange
Club of Portland Fairgrounds. Boating interests should prepare for
a period of swift river flows during this period.
&&
LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
4141 7251 4156 7270
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Apr 15, 9:46 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 15, 9:46 AM EDT, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 946 AM EDT Wed Apr 15 2020 .SYNOPSIS... A couple of weather disturbances race past southern New England through Thursday morning bringing scattered rain or snow showers. Low pressure passes near or south of New England Friday night into Saturday with a period of rain for most, possibly mixed with wet snow in the interior. Pattern remains unsettled with storminess around Sunday night into Monday. Warming trend to temperatures into early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Light rain was shifting through Cape Cod and the Islands at 9:30 AM and will move offshore before noon. Satellite imagery showed the west edge of the cloud shield roughly on a Nashua- Worcester-Windsor Locks line at 9:30 AM. This should trend to Boston-Providence around Noon, and to Cape Cod around 3-4 PM. So the trend is for wet areas to dry during late morning and for a steady northwest-to-southeast clearing trend through the afternoon. The mixed layer is forecast to reach above 800 mb where skies clear, tapping temperatures at that level that would support max surface temperatures in the upper 40s and low 50s. Winds in the mixed layer, available for gusts, will be up to about 20 mph. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Another mid level shortwave moves over southern New England tonight. Fairly shallow layer of moisture until after midnight into Thursday morning. This should be the period with the greatest coverage of showers. With the below normal temperatures, there is a risk for some light snow showers, especially during the night. Any snow accumulations expected to be an inch or less, and mainly on the grassy surfaces. Drier weather arrives Thursday, along with cooler air. Expecting high temperatures to be slightly lower than today, about 5-10 degrees below normal. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Highlights... * Seasonably cool and dry weather thru Friday. * Mainly rain, possibly mixed with minor accumulations of wet/dense snow from the CT/MA/RI border north Fri night into Sat. Generally limited impact, but confidence on p-types and accumulations is fairly low and subject to change. * Remains unsettled Sunday thru Tues. Best chance of storminess Sunday night thru Mon night, though details are uncertain. Details... Thursday Night into Friday: A passing/weak shortwave trough skirts into and across the waters south of Southern New England Thursday night/early Friday, with shortwave ridging aloft building in for Friday. Overall this period projects as the quietest of this forecast period as a whole, as our weather pattern turns more unsettled late in the week thru early part of next week. Generally looking at mostly clear skies Thursday night and a fair amount of sun on Friday, though clouds will increase into the afternoon. Lows in the 30s on Thursday night, with highs back into the upper 40s to lower 50s, potentially a few degrees milder if onset of thickening cloud cover is slower to arrive. Friday Night into Saturday: Earlier model runs in this period showed a lack of strong consensus with two camps of solutions: a stronger/wetter sfc feature to encompass a larger part of Southern New England and offer a potential for some wet snow accumulations in the interior (NAM/GFS); and a progressive, flatter solution which could bring some mixed rain-snow into central/northern CT, RI and the South Coast/Cape, but dry further north (ECMWF/Canadian/UKMET). However, there has now been a fairly significant northward shift in warm frontal precip Friday night in the non-NCEP models (e.g. trend toward the NAM/GFS) toward Likely-Categorical level. Admittedly I am a bit hesitant to make a huge change - in case this is just one of those transient changes solely off one model cycle - but it is hard to ignore the northward shift. Thus, Friday night into Saturday now is looking like the next best chance at seeing precip. One element that is somewhat consistent is the depiction of a decent thermal gradient buoyed by SW 850 mb jet of 30-40 kt. This sets up a west-east axis of 850 mb frontogenesis that could focus steadier precip during the nighttime hrs across areas from the Mass Pike southward. Temps will be marginal, and so the biggest question is on precip type and if steadier precip rates forced by the low-level FGen field could change rain to any accumulations of wet/dense snow. I think it is possible we could see some minor (C-2") accumulations for areas from the CT/RI/MA border north/west but keep in mind that this will likely be mixed with rain. For these described areas, an early look at the 00z ECMWF ensemble snow exceedance probs paints some solid percentages for >1" accums but are around 20-40% for accums > 3". Those probs seem reasonable as far as expressing potential ranges in snow accumulations given the uncertainties described. Rain/snow accumulations to be fine-tuned further pending trends in subsequent guidance - too early as yet to consider any headlines given questions/limited confidence in storm track, precip- type and accumulations. Stay tuned! Second half of Saturday should look better than the first in terms of sensible wx with clearing/drying into the aftn hrs, with clearing skies. Sunday into Tuesday: Sunday on the whole looks dry with shortwave ridging aloft allowing for a brief window of subsidence. Overall though, beyond Sunday night forecast turns uncertain but remains generally unsettled. The omega-block pattern across the eastern Pacific starts to break down with indications for storminess in the Sunday night to Monday night timeframe. To varying extent, guidance continues to indicate some phasing of the prominent northern-stream longwave with some shortwave trough energy in the southern branch coming out of the Intermountain West. This leads to variation in solutions in the Sunday night to Monday night/Tuesday period, ranging from a less-phased 500 mb solution with moisture- starved frontal passage (GEM/GFS) to a more-phased and strong coastal low passing over/just inside the benchmark (in the ECMWF), with temps warm enough for all rain. Obviously quite a range in outcomes there with low confidence in any one, so will continue to stray close to a guidance blend for this period until there's greater consensus. Should see temperatures moderate closer to or just above mid- April normals for this period. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. This afternoon...High confidence. MVFR cigs over the Cape and Islands will move offshore by early afternoon. VFR conditions in the remainder of Southern New England. Clearing skies had reached Central MA and Northwest CT by mid-morning and will move off the Cape mid to late afternoon. West winds around 10 kt sustained with potential gusts to 20 kt during the afternoon. Tonight...High confidence. VFR with 4000 to 6000 foot bases. Patches of 2000 foot ceilings in any substantial rain/snow showers. Thursday...High confidence. Mainly VFR. Local MVFR cigs possible during the morning in heavier showers. KBOS Terminal...High confidence in the TAF. KBDL Terminal...High confidence in the TAF. Outlook /Thursday Night through Sunday/... Thursday Night: VFR. Breezy. Friday: Mainly VFR, with local MVFR possible. Breezy. Slight chance RA. Friday Night: Mainly MVFR, with local IFR possible. Breezy. RA likely, SN likely. Saturday: Mainly VFR, with local MVFR possible. Breezy. Chance RA. Saturday Night: VFR. Sunday: Mainly VFR, with areas MVFR possible. Breezy. Chance SHRA. && .MARINE... Five foot seas linger southeast of Block Island, but with a 9 second period so some signs this is more of a swell. Remaining buoys show seas of 2-3 feet. West winds generally sustained 10 kt with a few gusts approaching 20 kt. Continue the Small Craft Advisory on the southern outer waters Five foot seas linger on the southern outer waters through Thursday. West to northwest winds remain around 10 kt tonight, then increase early Thursday with gusts to 25 kt becoming possible after a disturbance moves past. Outlook /Thursday Night through Sunday/... Thursday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas up to 5 ft. Friday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas up to 5 ft. Slight chance of rain. Friday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Areas of seas approaching 5 ft. Rain. Saturday: Winds less than 25 kt. Local rough seas. Chance of rain. Saturday Night: Winds less than 25 kt. Seas up to 5 ft. Sunday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...Small Craft Advisory until 8 PM EDT Thursday for ANZ255-256. && SYNOPSIS...Belk/Loconto NEAR TERM...WTB SHORT TERM...Belk LONG TERM...Loconto AVIATION...WTB/Belk/Loconto MARINE...WTB/Belk/Loconto
Hazardous weather outlook, Apr 15, 4:22 AM EDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 AM EDT Wed Apr 15 2020 MAZ007-015-016-019-022>024-160830- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA- 422 AM EDT Wed Apr 15 2020 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts and southeastern Massachusetts. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ002>006-008>014-017-018-020-021-026-RIZ001>008-160830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA- Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 422 AM EDT Wed Apr 15 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-160830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 AM EDT Wed Apr 15 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:02 PM EDT | River Flood Warning | BOX | Capitol Planning Region, Lower Connecticut River Valley Planning Region | 27 hr |
Nearby
River Flood Warnings in Connecticut, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.